MAUDE Adverse Event Report: OVESCO ENDOSCOPY AG COLONIC FTRD SET; COLONIC FTRD SYSTEM SET

OVESCO ENDOSCOPY AG COLONIC FTRD SET; COLONIC FTRD SYSTEM SET
Model Number 14
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 09/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the colonic ftrd was used for the treatment of a polyp in the rectum.After turning the hand wheel, the white application ring moved slightly forwards on one side.This was mistakenly considered a clip application by the user.The tissue was subsequently resected.The resulting perforation was closed with a clip.The patient stayed in hospital for another day and recovered well.
 
Additional Manufacturer Narrative
The affected product was returned for technical analysis.Upon arrival the clip was still on the cap and slightly advanced on one side.During technical analysis, the clip could be applied without any problems.The components were inspected and no deviation from product specification or a product malfunction could be found.The user mistakenly considered the one-sided forward movement of the white application ring as successful clip application.It is stated in the instruction of use that the white application ring must be remain visible and be observed.Only when the white application ring has moved fully forwards to the edge of the cap the clip has been applied.If the clip application is not verified prior to tissue resection, a perforation can occur.The risk of causing a perforation is indicated in the instruction of use.Moreover, it is addressed in the user trainings to verify successful clip application before resection of target tissue.Note: this report is a retrospective submission of complaints from the year 2021.

Brand Name
COLONIC FTRD SET
Common Device Name
COLONIC FTRD SYSTEM SET
Manufacturer (Section D)
OVESCO ENDOSCOPY AG
friedrich-miescher-str. 9
tuebingen, 72076
GM  72076
Manufacturer (Section G)
OVESCO ENDOSCOPY AG
friedrich-miescher-str. 9
tuebingen, 72076
GM   72076
MDR Report Key22025503
Report Number3006696607-2025-00012
Device Sequence Number7109153
Product Code PKL
UDI-Device Identifier04260206311010
UDI-Public04260206311010
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K170867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model Number14
Device Catalogue Number200.70
Device Lot Number829351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown